Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 376, NWS Tulsa, OK

June 1, 2008Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 9:54 AM CDT for Benton County, Washington County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 9:54 AM CDT (14:54 UTC)
Expired
Jun 1, 2008, 10:12 AM CDT
In force
18 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 8:36 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 011453
SVRTSA
ARC007-143-011600-
/O.NEW.KTSA.SV.W.0376.080601T1454Z-080601T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
954 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1100 AM CDT

* AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR SILOAM SPRINGS...MOVING EAST
  AT 28 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SILOAM
  SPRINGS...GENTRY...SPRINGTOWN...HIGHFILL...FARMINGTON...CAVE
  SPRINGS...TONTITOWN...FAYETTEVILLE...LOWELL...SPRINGDALE AND
  ELKINS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3629 9394 3598 9395 3607 9454 3627 9457
TIME...MOT...LOC 1454Z 272DEG 24KT 3617 9456

$$
1 follow-up statement
000 
WWUS54 KTSA 011512
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CDT SUN JUN 1 2008

ARC007-143-011522-
/O.CAN.KTSA.SV.W.0376.000000T0000Z-080601T1600Z/
WASHINGTON AR-BENTON AR-
1012 AM CDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON AND NORTHERN
WASHINGTON COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM.

LAT...LON 3629 9394 3598 9395 3607 9454 3627 9457
TIME...MOT...LOC 1512Z 272DEG 24KT 3617 9441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:51 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 4:51 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN JUN 1 2008

.DISCUSSION...
BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST
OKLAHOMA STILL ACTIVE.  CURRENTLY BIG HAILER IN DELAWARE
COUNTY.  FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES
AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM
TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO
IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR
THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST.
NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE
OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO
LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT.   NEAR
ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR  I-44 BY DARK
TUESDAY.  RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON
AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST
AND LARGE TROF WEST AFTER WEDNESDAY.   AN ACTIVE WEATHER
PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE
IN THE PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  71  93  77 /  50  30  20  10
FSM   91  69  93  73 /  40  30  10  10
MLC   90  72  90  74 /  20  20  10  10
BVO   86  65  93  74 /  50  40  30  10
FYV   86  65  88  72 /  50  40  20  10
BYV   85  63  88  72 /  60  50  20  10
MKO   89  68  92  74 /  40  30  20  10
MIO   84  65  89  73 /  60  50  30  10
F10   91  70  91  73 /  30  20  10  10
HHW   89  69  90  74 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jun 1, 9:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
900 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
900 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN THE
VICINITY OF STATIONARY FRONT THAT LIES ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THESE THUNDERSTORMS ARE EXPECTED
TO LAST THROUGH THE EARLY AFTERNOON HOURS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN CONCERN. WIND FIELDS SUGGEST THAT A
WEAK TORNADO IS NOT OUT OF THE QUESTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH
OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF
THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE
WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 1, 9:36 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             2 N SAPULPA             36.03N 96.11W
06/01/2008  E1.25 INCH       CREEK              OK   TRAINED SPOTTER

&&

PBS
Local storm report, Jun 1, 9:39 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     HAIL             SAPULPA                 36.00N 96.11W
06/01/2008  E1.75 INCH       CREEK              OK   AMATEUR RADIO

&&

PBS
Local storm report, Jun 1, 9:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             2 N SCRAPER             36.12N 94.85W
06/01/2008  E1.50 INCH       CHEROKEE           OK   PUBLIC

&&

PBS
Local storm report, Jun 1, 9:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
06/01/2008  M0 MPH           PAWNEE             OK   MESONET

            58.2 MPH

0943 AM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
06/01/2008  M58 MPH          PAWNEE             OK   MESONET

&&

PBS
Local storm report, Jun 1, 9:48 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     HAIL             GLENPOOL                35.96N 96.01W
06/01/2008  E1.75 INCH       TULSA              OK   AMATEUR RADIO

&&

PBS
Local storm report, Jun 1, 9:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
06/01/2008  M66 MPH          PAWNEE             OK   MESONET

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:41 AM CDTSevere Thunderstorm WarningTSABenton49 min
Jun 1, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
Jun 1, 5:50 AM CDTSevere Thunderstorm WarningTSACrawford, Washington55 min
Jun 1, 6:16 AM CDTSevere Thunderstorm WarningTSABenton, Washington59 min
Jun 1, 6:39 AM CDTSpecial Weather StatementTSAFranklin51 min
Jun 1, 7:17 AM CDTSpecial Weather StatementTSABenton43 min
Jun 1, 7:55 AM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington40 min
Jun 1, 8:51 AM CDTSpecial Weather StatementTSAMadison54 min
Jun 1, 9:06 AM CDTSevere Thunderstorm WarningTSAMadison54 min
Jun 1, 10:14 AM CDTSevere Thunderstorm WarningTSAWashington40 min
Jun 1, 10:50 AM CDTSevere Thunderstorm WarningTSAWashington55 min
Jun 1, 11:00 AM CDTSevere Thunderstorm WarningTSAMadison60 min
Jun 1, 11:36 AM CDTFlash Flood WarningTSABenton, Madison, Washington4 hr
Jun 1, 11:58 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington62 min
Jun 1, 12:30 PM CDTSevere Thunderstorm WarningTSAFranklin35 min
Jun 1, 12:44 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.